Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 34, NWS Mobile, AL

April 24, 2010Butler County, Covington County, Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 24, 2010, 7:09 PM CDT for Butler County, Covington County, Crenshaw County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2010, 7:09 PM CDT (00:09 UTC)
Expired
Apr 24, 2010, 8:00 PM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Covington County, AL, Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 12:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1231 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
3.6
Supercell composite
15.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WUUS54 KMOB 250009
SVRMOB
ALC013-039-041-250100-
/O.NEW.KMOB.SV.W.0034.100425T0009Z-100425T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
709 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF LUVERNE...

* UNTIL 800 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS 2 MILES WEST OF RED
  LEVEL...OR ABOUT 12 MILES NORTHWEST OF ANDALUSIA...AND MOVING
  NORTHEAST AT 80 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUTLEDGE BY 725 PM CDT...
  LIVE OAK BY 730 PM CDT...
  PETREY BY 735 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3124 8655 3137 8668 3140 8666 3144 8667
      3145 8670 3153 8670 3153 8674 3205 8630
      3198 8629 3198 8619 3194 8617 3188 8618
      3184 8617 3181 8620 3179 8614 3171 8614
TIME...MOT...LOC 0009Z 219DEG 69KT 3148 8658

$$
1 follow-up statement
934 
WWUS54 KMOB 250031
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
731 PM CDT SAT APR 24 2010

ALC013-039-250040-
/O.CAN.KMOB.SV.W.0034.000000T0000Z-100425T0100Z/
COVINGTON AL-BUTLER AL-
731 PM CDT SAT APR 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER AND
NORTHWESTERN COVINGTON COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT
SUNDAY MORNING FOR SOUTHWESTERN ALABAMA.

LAT...LON 3158 8625 3166 8644 3184 8642 3205 8630
      3198 8629 3198 8619 3194 8617 3188 8618
      3184 8617 3181 8620 3179 8614 3171 8614
TIME...MOT...LOC 0030Z 219DEG 69KT 3179 8628

$$

ALC041-250100-
/O.CON.KMOB.SV.W.0034.000000T0000Z-100425T0100Z/
CRENSHAW AL-
731 PM CDT SAT APR 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CRENSHAW COUNTY...

AT 726 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS OVER 80
MPH.  THIS STORM WAS NEAR RUTLEDGE...OR ABOUT NEAR LUVERNE...MOVING
NORTHEAST AT 80 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PETREY...BRADLEYTON AND 8 MILES SOUTHEAST OF HIGHLAND HOME BY 735
  PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING 
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST 
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT 
SUNDAY MORNING FOR SOUTHWESTERN ALABAMA.

LAT...LON 3158 8625 3166 8644 3184 8642 3205 8630
      3198 8629 3198 8619 3194 8617 3188 8618
      3184 8617 3181 8620 3179 8614 3171 8614
TIME...MOT...LOC 0030Z 219DEG 69KT 3179 8628

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:35 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 24, 6:35 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
635 PM CDT SAT APR 24 2010

.UPDATE...WILL LIKELY NOT CLEAR ANY COUNTIES FROM TORNADO WATCH
UNTIL WE GET A LOOK AT 25/00Z SOUNDINGS...WHICH WILL BE CLOSE TO
EXPIRATION TIME OF WATCH ANYWAY.  A POSSIBILITY OF SOME STEEPER MID
LEVEL LAPSE RATES SPREADING OVER THE STILL UNSTABLE AIR MASS ACROSS
THE AREA. THE WIND ADVISORY EXPIRED AT 6 PM..WILL BE A FEW GUSTS TO
30 MPH OR MORE...ALONG THE COAST FOR A FEW MORE HOURS. /11

.AVIATION UPDATE FOR 25/00Z...MVFR TO IFR ACROSS MOST OF THE AREA AT
6 PM WITH BULK OF PRECIPITATION ALONG AND EAST OF INTERSTATE 65.
SOME VFR OVER WESTERN SECTIONS OF SOUTHEAST MISSISSIPPI BUT EXPECT
LOWER CLOUDS TO MOVE BACK INTO THESE AREAS AFTER DARK. AREAS OF
LIGHT FOG NOT EXPECTED TO BECOME DENSE WITH THE SOUTHERLY WINDS
REMAINING UP THROUGH MOST OF THE NIGHT. SUNDAY MORNING STARTS OUT
WITH LOW CEILINGS AND A SOUTHWEST WIND OVER ALL BUT POSSIBLY THE
WESTERN SECTIONS OF SOUTHEAST MISSISSIPPI WITH SKIES CLEARING FROM
THE WEST THROUGH THE MORNING AS THE WINDS BECOME MORE WESTERLY INTO
THE AFTERNOON. /11

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)CURRENTLY OVER THE CONUS
AND SURROUNDING AREAS...THE CURRENT WEATHER MAKER FOR THE FA IS AN
UPPER SLOW SPINNING AROUND OVER THE KS/OK STATE LINE...WITH SEVERAL
LOBES OF VORTICITY SWINGING AROUND. ONE IS MOVING NORTHEAST ALONG THE
SOUTHEAST SIDE OF THE LOW...LEADING TO SOME DRY SLOTTING OVER MOST OF
LA NORTHEAST OVER MISS AND NW AL AND OCCLUDING OF THE SURFACE COLD
FRONT JUST WEST OF THE LOWER MISS RIVER VALLEY.. THE FA AND MOST OF
THE SOUTHEASTERN CONUS IS STILL UNDER DEEP...MOIST...SOUTHWESTERLY
FLOW ACCORDING TO THE WATER VAPOR IMAGERY. WITH THE DRY SLOTTING TO
OUR WEST...TEMPS HAVE RISEN BACK INTO THE MID 80S WITH SURFACE
DEWPOINTS IN THE UPPER 60S TO AROUND 70. TEMPS OVER THE FA RANGE
FROM THE LOW 80S ALONG THE WESTERN BORDER TO THE LOWER TO MID 70S
OVER THE RAIN COOLED AREAS OVER THE EASTERN HALF OF THE FA.
DEWPOINTS REPORTED BY AIRPORTS OVER THE FA ARE IN THE UPPER 60S.
LAPS ANALYSIS OF THE MOST UNSTABLE CAPE RANGE FROM AROUND 1000 J/KG
OVER NORTHEASTERN SECTIONS OF THE FA...TO AROUND 2000 OVER THE
WESTERN BORDER AND ALONG AND SOUTH OF THE COAST. THE KMOB VWP HAS
STARTED TO SHOW THE LOW LEVEL WINDS BECOMING MORE SOUTHERLY FROM
THEIR PREVIOUS
SOUTHWESTERLY...LEADING TO AN INCREASE AGAIN IN DIRECTION PART OF THE
HELICITY EQUATION.

FOR THE REST OF TODAY THROUGH TONIGHT...WITH THE GOOD INSTABILITY AND
AN INCREASE IN DIRECTIONAL HELICITY...THE RISK FOR ANY ROTATING
STORMS IS ON THE INCREASE AGAIN THIS AFTERNOON. HAVE LEFT SEVERE
WORDING IN FOR THE EVENING AS A PRECAUTIONARY MEASURE. GUIDANCE IS
WEAKENING ANY LOW LEVEL JET SUPPORT TO THE UPPER DYNAMICS...THOUGH
STILL HAVE GOOD INSTABILITY INDICATED ALONG WITH SOME MID AND UPPER
LEVEL JET HELP. NOT GREAT...BUT ENOUGH AS A PRECAUTIONARY MEASURE.

GUIDANCE IS ADVERTISING ANOTHER VORT LOBE SWEEPING AROUND THE
MIDWEST UPPER LOW...HELPING TO PUSH THE THE DRY SLOT OVER THE AREA
BY SUNRISE SUNDAY AND ENDING THIS RAIN EVENT.

ANOTHER LOBE OF ENERGY SWEEPS AROUND THE SOUTH-SIDE OF THE
NORTHEASTWARD MOVING UPPER LOW OVER THE NOW OVER THE OHIO RIVER
VALLEY UPPER LOW...PUSHING A SECONDARY...STRONGER FRONT OVER THE
FA...SWITCHING WINDS TO NORTHWESTERLY SUNDAY NIGHT AND BRINGING BELOW
SEASONAL TEMPS TO THE FA FOR SUNDAY NIGHT THROUGH MONDAY NIGHT.
GUIDANCE IS ADVERTISING A SHORTWAVE DIVING SOUTHEAST OVER THE
EASTERN TWO THIRDS OF THE FA MONDAY NIGHT INTO TUESDAY...WITH A
SLIGHT CHANCE FOR RAIN...BUT WITH THE DRYING OUT BEHIND THE
STRONGER...SECOND FRONT...AM NOT HOLDING MY BREATH ATTM FOR A SHOWER
OVER THE AREA.

.LONG TERM...(TUESDAY ON)WITH THE ON-GOING WEATHER SITUATION...
HAVEN'T HAD A CHANCE TO REALLY DIGEST THE BULK OF THE EXTENDED. 12Z
MEDIUM RANGE GUIDANCE IS INDICATING A BUNCH OVER ENERGY MOVING OVER
THE CONUS THURSDAY INTO THE WEEKEND...BRINGING A CHANCE OF RAIN BACK
TO THE AREA LATE THURSDAY NIGHT INTO SUNDAY.

&&

.AVIATION...STRONG LOW LEVEL WINDS AND LOW CIGS WILL
BE A PROBLEM THROUGH THE DAY INTO THE EVENING. SKIES WILL CLEAR
OVERNIGHT AS THIS SYSTEM'S FRONT MOVES ACROSS THE AREA TONIGHT.
GUIDANCE IS NOT INDICATING A SIGNIFICANT WIND SHIFT...THOUGH...WITH
WINDS SHIFTING TO THE SOUTHWEST.

&&

.MARINE...A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS
BRINGS A COLD FRONT EASTWARD THROUGH THE MARINE AREA TONIGHT.
STRONG SOUTHERLY WINDS GENERALLY 20-25 KNOTS BECOME SOUTHWEST AND
DECREASE TO 15-20 KNOTS OVERNIGHT WITH THE SMALL CRAFT ADVISORY
CONTINUING THROUGH THE EARLY MORNING HOURS THEN GRADUALLY EXPIRING
AS WINDS AND SEAS SUBSIDE.  THE LARGE LOW PRESSURE SYSTEM MOVES
SLOWLY EASTWARD ACROSS THE EASTERN STATES THROUGH MONDAY AND INTO
THE WESTERN ATLANTIC.  WESTERLY WINDS AT 15/15-20 KNOTS GRADUALLY
BECOME LIGHT THROUGH MONDAY NIGHT.  HIGH PRESSURE BUILDS INTO THE
REGION TUESDAY THROUGH WEDNESDAY THEN SHIFTS EAST OF THE AREA ON
THURSDAY AS ANOTHER LOW PRESSURE SYSTEM ADVANCES ACROSS THE PLAINS.
LIGHT WESTERLY WINDS BECOME NORTHERLY THEN BECOME SOUTHERLY AGAIN
FOR WEDNESDAY AND THURSDAY. /29

&&

.FIRE WEATHER...FOLLOWING A ROUND OF RAIN TODAY INTO TONIGHT...COOLER
DRIER AIR WILL MOVE OVER THE AREA SUNDAY NIGHT INTO MONDAY. THE
COOLER TEMPS WILL HELP TO MITIGATE THE DRIER AIR...SUCH THAT NO
RELATIVE HUMIDITY RELATED WATCHES OR WARNINGS ARE EXPECTED AT THIS
TIME. STRONG SOUTHERLY WINDS WILL SHIFT TO SOUTHWESTERLY
TONIGHT...WITH A SIGNIFICANT SHIFT IN DIRECTION TO NORTHWEST SUNDAY
NIGHT. THE STRONG SOUTHWESTERLY WINDS WILL COMBINE TO CREATE VERY
HIGH DISPERSIONS OR SUNDAY. LOW LEVEL FLOW IS EXPECTED TO REMAIN
NORTHWESTERLY INTO MID WEEK...WEAKENING AS HIGH PRESSURE MOVES OVER
THE AREA WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      62  84  59  79  54 /  30  00  05  05  10
PENSACOLA   66  83  63  80  57 /  50  05  05  05  10
DESTIN      68  79  64  78  60 /  60  10  05  05  10
EVERGREEN   64  83  56  80  51 /  50  00  05  05  10
WAYNESBORO  59  82  56  78  52 /  20  00  10  05  10
CAMDEN      63  82  56  79  51 /  30  05  10  05  10
CRESTVIEW   67  85  58  83  52 /  60  05  05  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 2 AM SUNDAY FOR THE FOLLOWING ZONES:
     AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 5 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...AND
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM.

     SMALL CRAFT ADVISORY UNTIL 8 AM SUNDAY FOR THE FOLLOWING ZONES:
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&

29/16
Hazardous weather outlook, Apr 24, 5:40 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT SAT APR 24 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
540 AM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE WEATHER IN NORTHERN CHOCTAW COUNTY.

THERE IS A MODERATE RISK OF SEVERE WEATHER NORTH AND WEST OF A LINE
FROM NEAR WIGGINS MISSISSIPPI TO MCINTOSH TO LUVERNE ALABAMA...AND A
SLIGHT RISK ELSEWHERE.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE
AREA THROUGH TODAY. A FEW WILL BE SEVERE WITH DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES. HOWEVER...THE GREATEST SEVERE WEATHER
THREAT WILL COME EARLY THIS AFTERNOON.

THUNDERSTORMS IN THE HIGH RISK AND MODERATE RISK AREAS WILL HAVE THE
GREATEST CAPABILITY OF BRINGING STRONG...LONG LIVED...AND LONG TRACK
TORNADOES. IN ADDITION...LARGE HAIL AND DAMAGING WINDS ARE LIKELY. IN
THE SLIGHT RISK AREA...LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES ARE POSSIBLE.

THE SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED DURING THE FIRST
HALF OF TODAY. THUNDERSTORMS WILL THEN MERGE INTO A SOLID LINE
EVENTUALLY MOVING OUT OF SOUTHEASTERN MISSISSIPPI BY EARLY TO MID
AFTERNOON...TO NEAR I-65 AND EXTENDING TO THE COAST BETWEEN MID AND
LATE AFTERNOON...THEN EXITING EAST OF A LINE FROM LUVERNE TO
ANDALUSIA ALABAMA TO CRESTVIEW FLORIDA BY THIS EVENING. FLASH
FLOODING IS ALSO A RISK ESPECIALLY WHEN ONE THUNDERSTORM FOLLOWS
CLOSELY BEHIND ANOTHER.

A WIND ADVISORY IS IN EFFECT FOR THE AREA TODAY DUE TO SUSTAINED
WINDS AROUND 25 MPH WITH FREQUENT GUSTS TO AROUND 35 MPH.

OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT TO 60
MILES OUT INCLUDING INLAND BAYS AND SOUNDS FROM THIS MORNING THROUGH
TONIGHT. SOUTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS WILL
BRING SEAS TO 9 FEET BY THIS AFTERNOON.

A MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONT WILL CONTINUE TO MOVE EAST OF THE REGION SUNDAY BRINGING FAIR
WEATHER THROUGH MOST OF NEXT WEEK WITH A CHANCE OF SHOWERS NEXT
WEEKEND.

OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY CONTINUES IN EFFECT
TO 60 MILES OUT INCLUDING INLAND BAYS AND SOUNDS THROUGH SUNDAY
MORNING. A MODERATE TO STRONG WESTERLY FLOW WILL FOLLOW THE FRONT
SUNDAY MORNING CONTINUING THROUGH MONDAY AFTERNOON. A MODERATE RISK
OF RIP CURRENTS CONTINUES THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT
OFFICIALS FOR SEVERE WEATHER OPERATIONS WILL LIKELY BE REQUIRED
TODAY.

In the hours before

Special weather statement, Apr 24, 1:46 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
146 PM CDT SAT APR 24 2010

ALZ061-063-241915-
UPPER MOBILE-LOWER MOBILE-
146 PM CDT SAT APR 24 2010

...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DEES...MOVING NORTHEAST AT 65 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MOBILE AIRPORT...HUTCHENS ELEMENTARY SCHOOL...FOREST HILL...
UNIVERSITY OF SOUTH ALABAMA...EIGHT MILE...WHISTLER...SARALAND AND
I65 AND AL 158 THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Local storm report, Apr 24, 3:03 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             4 SSE COFFEEVILLE       31.70N 88.06W
04/24/2010  E1.75 INCH       CLARKE             AL   EMERGENCY MNGR

            CLARKE COUNTY EMERGENCY MANAGER REPORTED GOLF BALL SIZE
            HAIL OCCURRED APPROXIMATELY 4 MILES SSE OF COFFEEVILLE,
            AL AROUND 1145 AM TODAY.

&&

JW
Local storm report, Apr 24, 3:09 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
309 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             CODEN                   30.38N 88.24W
04/24/2010  E2.00 INCH       MOBILE             AL   BROADCAST MEDIA

            CITIZEN REPORTED 2INCH HAIL FALL ON MIDWAY STREET.

&&

JFB
Local storm report, Apr 24, 3:28 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             LENOX                   31.34N 87.19W
04/24/2010  E1.75 INCH       CONECUH            AL   PUBLIC

            CITIZEN REPORTED MARBLE TO GOLF BALL SIZE DIAMTER HAIL.

&&

JFB
Special weather statement, Apr 24, 3:31 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT SAT APR 24 2010

ALZ057-058-242115-
BUTLER-CRENSHAW-
331 PM CDT SAT APR 24 2010

...A STRONG THUNDERSTORM WILL AFFECT BUTLER AND CRENSHAW COUNTIES...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GARLAND...MOVING NORTHEAST
AT 70 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MCKENZIE...AVANT...GEORGIANA...INDUSTRY...OAKY STREAK AND PIGEON
CREEK THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:51 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington47 hr
Apr 25, 10:54 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington47 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.